Carbamazepine-Induced Nonepileptic Myoclonus in a Child with Autism and Epilepsy


Kirik S., YİŞ U.

JOURNAL OF PEDIATRIC EPILEPSY, vol.10, no.03, pp.121-123, 2021 (ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 10 Issue: 03
  • Publication Date: 2021
  • Doi Number: 10.1055/s-0040-1721731
  • Journal Name: JOURNAL OF PEDIATRIC EPILEPSY
  • Journal Indexes: Emerging Sources Citation Index (ESCI), EMBASE
  • Page Numbers: pp.121-123
  • Keywords: myoclonus, carbamazepine, child, NEGATIVE MYOCLONUS
  • Dokuz Eylül University Affiliated: Yes

Abstract

This study deals with a child with different type of seizures several times in week and unresponsive to antiepileptic drugs. Distinguishing between epileptic seizure and motor tic in a patient diagnosed with epilepsy and autism can be challenging. In this study we present a boy on carbamazepine (CBZ) therapy. In the first days of treatment seizure frequency decreased, but after CBZ treatment dosage reached 15mg/kg/day (at the 25th day of the treatment), he presented to the clinic describing several episodes of myoclonus. There were no changes in electroencephalography during the myoclonus. In follow-up, myoclonus was not described after the cessation of CBZ.